Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Spherical representations
and mixed symmetric spaces

Authors: Bernhard Krötz, Karl-Hermann Neeb and Gestur Ólafsson
Journal: Represent. Theory 1 (1997), 424-461
MSC (1991): Primary 22E47, 22E15, 53C35, 54H15
Published electronically: December 10, 1997
MathSciNet review: 1483015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G/H$ be a symmetric space admitting a $G$-invariant hyperbolic cone field. For each such cone field we construct a local tube domain $\Xi$ containing $G/H$ as a boundary component. The domain $\Xi$ is an orbit of an Ol'shanskii type semi group $\Gamma$. We describe the structure of the group $G$ and the domain $\Xi$. Furthermore we explore the correspondence between $\Gamma$-modules of holomorphic sections of line bundles over $\Xi$ and spherical highest weight modules.

References [Enhancements On Off] (What's this?)

  • [Bou90] N. Bourbaki, Groupes et algèbres de Lie, Chapitres 7 et 8, Masson, Paris, 1990.
  • [FHÓ94] J. Faraut, J. Hilgert, and G. Ólafsson, Spherical functions on ordered symmetric spaces, Ann. Inst. Fourier 44 (1994), 927-965. MR 96a:43012
  • [Hel78] S. Helgason, Differential geometry, Lie groups, and symmetric spaces, Academic Press, London, 1978. MR 80k:53081
  • [HiNe91] J. Hilgert and K.-H. Neeb, Lie-Gruppen und Lie-Algebren, Vieweg Verlag, 1991.
  • [HiNe93] -, Lie semigroups and their Applications, Lecture Notes in Math. 1552, Springer, 1993. MR 96j:22002
  • [HiNe95] -, Compression semigroups of open orbits on complex manifolds, Ark. Mat. 33 (1995), 293-322. MR 97j:22013
  • [HiNe96] -, Spherical functions on Ol'shanskii space, J. Funct. Anal., 142 (1996), 446-493. CMP 97:05
  • [HiNe97] -, Structure Groups of Euclidian Jordan Algebras and their Representations, in preparation.
  • [HÓ96] J. Hilgert and G. Ólafsson, Causal Symmetric Spaces, Geometry and Harmonic Analysis, Perspectives in Mathematics 18, Academic Press, 1997. CMP 96:17
  • [HÓØ91] J. Hilgert, G. Ólafsson, and B. Ørsted, Hardy Spaces on Affine Symmetric Spaces, J. Reine Angew. Math. 415 (1991), 189-218. MR 92h:22030
  • [Kr97] B. Krötz, On Hardy and Bergman spaces on complex Ol'shanskii semigroups, submitted.
  • [KN96] B. Krötz and K. - H. Neeb, On hyperbolic cones and mixed symmetric spaces, J. Lie Theory 6 (1996), 69-146. MR 97k:17007
  • [La94] J. Lawson, Polar and Ol'shanskii decompositions, J. Reine Angew. Math. 448 (1994), 191-219. MR 95a:22007
  • [Lo69] O. Loos, Symmetric Spaces I: General Theory, Benjamin, New York, Amsterdam, 1969. MR 39:365a
  • [Ne94a] K.-H. Neeb, The classification of Lie algebras with invariant cones, J. Lie Theory 4 (1994), 139-183. MR 96e:17013
  • [Ne94b] -, Holomorphic representation theory II, Acta Math. 173 (1994), 103-133. MR 96a:22025
  • [Ne95] -, Holomorphic representations of Ol'shanskii semigroups, in Semigroups in Algebra, Geometry and Analysis, K. H. Hofmann et al., eds., de Gruyter, 1995. MR 97b:22017
  • [Ne96a] -, Invariant convex sets and functions in Lie algebras, Semigroup Forum 53 (1996), 230-261. MR 97j:17033
  • [Ne96b] -, On the complex and convex geometry of Ol'shanskii semigroups, Institut Mittag-Leffler, 1995-96, preprint.
  • [Ne98] -, Holomorphy and Convexity in Lie Theory, Expositions in Mathematics, de Gruyter, in preparation.
  • [ÓØ88] G. Ólafsson and B. Ørsted, The holomorphic discrete series for affine symmetric spaces. I, J. Funct. Anal. 81 (1988), 126-159. MR 89m:22021

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (1991): 22E47, 22E15, 53C35, 54H15

Retrieve articles in all journals with MSC (1991): 22E47, 22E15, 53C35, 54H15

Additional Information

Bernhard Krötz
Affiliation: Mathematisches Institut, Universität Erlangen-Nürnberg, Bismarckstrasse $1 \frac{1}2$, D-91054 Erlangen, Germany

Karl-Hermann Neeb
Affiliation: Mathematisches Institut, Universität Erlangen-Nürnberg, Bismarckstrasse $1 \frac{1}2$, D-91054 Erlangen, Germany

Gestur Ólafsson
Affiliation: Mathematisches Institut, Universität Erlangen-Nürnberg, Bismarckstrasse $1 \frac{1}2$, D-91054 Erlangen, Germany; Department of Mathematics, Louisiana State University, Baton Rouge, Louisiana 70803

Received by editor(s): June 24, 1997
Received by editor(s) in revised form: September 25, 1997
Published electronically: December 10, 1997
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society